Alert archive / Georgia / Wind Advisories in 2024

Wind Advisory 12, NWS Atlanta, GA

April 12, 202459 counties in Georgia

NWS Atlanta, GA issued this wind advisory at Apr 12, 2024, 3:47 AM EDT for 59 counties in Georgia. It took effect at Apr 12, 2024, 12:00 PM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 12, 2024, 3:47 AM EDT (07:47 UTC)
In effect from
Apr 12, 2024, 12:00 PM EDT
Expired
Apr 12, 2024, 8:00 PM EDT
In force
8 hr
Issued by
NWS Atlanta, GA
All 59 counties

Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Butts County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Dawson County, GA, DeKalb County, GA, Douglas County, GA, Emanuel County, GA, Fannin County, GA, Fayette County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Henry County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Lumpkin County, GA, Madison County, GA, Monroe County, GA, Morgan County, GA, Murray County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Pickens County, GA, Putnam County, GA, Rockdale County, GA, Spalding County, GA, Taliaferro County, GA, Towns County, GA, Treutlen County, GA, Twiggs County, GA, Union County, GA, Walton County, GA, Warren County, GA, Washington County, GA, White County, GA, Wilkes County, GA, Wilkinson County, GA

The radar

The Atlanta radar (KFFC), 84 km from the middle of the area, began a volume at 07:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.8 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2024-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2024-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
945 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

841 
WWUS72 KFFC 120747
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
347 AM EDT Fri Apr 12 2024

GAZ006>009-014>016-022>025-027-036-121600-
/O.NEW.KFFC.WI.Y.0012.240412T1600Z-240413T0000Z/
Fannin-Gilmer-Union-Towns-Dawson-Lumpkin-White-Forsyth-Hall-Banks-
Jackson-Madison-Clarke-
Including the cities of Dahlonega, Cleveland, Gainesville, 
and Athens
347 AM EDT Fri Apr 12 2024

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...

* WHAT...West winds 20 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Portions of north central and northeast Georgia.

* WHEN...From noon today to 8 PM EDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
2 follow-up statements
592 
WWUS72 KFFC 121431
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
1031 AM EDT Fri Apr 12 2024

GAZ006>009-014>016-022>025-027-036-122245-
/O.CON.KFFC.WI.Y.0012.240412T1600Z-240413T0000Z/
Fannin-Gilmer-Union-Towns-Dawson-Lumpkin-White-Forsyth-Hall-Banks-
Jackson-Madison-Clarke-
Including the cities of Dahlonega, Cleveland, Gainesville, 
and Athens
1031 AM EDT Fri Apr 12 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...West winds 15to 25 mph with gusts up to 40 mph expected.

* WHERE...Portions of north central and northeast Georgia.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
047 
WWUS72 KFFC 121823
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
223 PM EDT Fri Apr 12 2024

GAZ005-012-013-020-021-031>035-037>039-043>051-053>062-070>076-
081>086-097-098-130000-
/O.EXA.KFFC.WI.Y.0012.000000T0000Z-240413T0000Z/
Murray-Gordon-Pickens-Bartow-Cherokee-Paulding-Cobb-North Fulton-
Gwinnett-Barrow-Oconee-Oglethorpe-Wilkes-Douglas-South Fulton-
DeKalb-Rockdale-Walton-Newton-Morgan-Greene-Taliaferro-Coweta-
Fayette-Clayton-Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-
Lamar-Monroe-Jones-Baldwin-Washington-Glascock-Jefferson-Crawford-
Bibb-Twiggs-Wilkinson-Johnson-Emanuel-Laurens-Treutlen-
Including the cities of Calhoun, Cartersville, Marietta, Atlanta,
Lawrenceville, Douglasville, East Point, Decatur, Conyers, 
Covington, Newnan, Peachtree City, Griffin, Milledgeville, Macon,
Swainsboro, and Dublin
223 PM EDT Fri Apr 12 2024

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...West winds 15 to 20 mph with gusts up to 40 mph.

* WHERE...Portions of central, east central, north central, 
  northeast, northwest and west central Georgia.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

GAZ006>009-014>016-022>025-027-036-130000-
/O.CON.KFFC.WI.Y.0012.000000T0000Z-240413T0000Z/
Fannin-Gilmer-Union-Towns-Dawson-Lumpkin-White-Forsyth-Hall-Banks-
Jackson-Madison-Clarke-
Including the cities of Dahlonega, Cleveland, Gainesville, 
and Athens
223 PM EDT Fri Apr 12 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...West winds 15 to 25 mph with gusts up to 40 mph.

* WHERE...Portions of north central and northeast Georgia.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this wind advisory went out at Apr 12, 2:00 AM EDT, 1 hour 47 minutes earlier.

Area forecast discussion, Apr 12, 2:00 AM EDT, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
200 AM EDT Fri Apr 12 2024

...New 06Z Aviation Discussion...

.SHORT TERM...
(This afternoon through Friday)
Issued at 244 PM EDT Thu Apr 11 2024

500mb longwave trough moving through the Gulf States this afternoon.
At the surface, low pressure stretches from the Ohio Valley back to
northern MS/AL. The low will continue to push off to the NE through
the period dragging a cold front through the CWA. A secondary dry
front is right along the Mississippi River. This is a dry front.

Regional radar shows scattered showers and isolated thunderstorms
moving east along with the upper and surface lows. Can't rule out a
strong storm, especially where full sun comes out and a little
surface instability can be realized. Lapse rates remain marginal.

The pressure gradient will remain tight through tomorrow with gusty
winds. Frequent gusts to around 30 kt will be possible today then
gusts between 25 and 30kt tomorrow.

NListemaa

&&

.LONG TERM...
(Saturday morning through next Wednesday)
Issued at 244 PM EDT Thu Apr 11 2024

No major changes made to the extended forecast. This period will
feature dry weather and a warming trend that should push high
temperatures into the mid 80s by next Monday. On a synoptic scale
these trends will be driven by the departure of the upper level
trough this weekend, and the emergence of upper level ridging early
next week. Guidance from the EPS and GEFS strongly supports this
pattern shift, with 95% of their respective members keeping the
region dry through next Wednesday. Even the rebellious members who
generate precipitation only spit out a couple of hundredths on
Wednesday. Due to these strong trends in the ensemble guidance,
forecast confidence in dry weather and warmer temperatures is high.

Albright/01

&&

.AVIATION...
(06Z TAFS)
Issued at 148 AM EDT Fri Apr 12 2024

Broken mid-level clouds are moving across portions of north and
central Georgia. Some scattered MVFR level clouds are also present
under the cloud deck. These clouds should dissipate over the next
few hours, giving way to clear skies by mid-morning and through
the remainder of the period. Winds will be primarily W to NW
through the period. Wind speeds through the early morning hours
will range from 10-13 kts, with occasional gusts of 18-23 kts,
through the early morning hours. Winds are expected to steadily
increase after sunrise, becoming 18-20 kts with gusts of 25-30 kts
by 17Z. Winds will begin to diminish in the late afternoon and
evening, with gusts coming to an end after midnight.

//ATL Confidence...06Z Update...
High confidence on all elements.

King

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          48  75  51  83 /   0   0   0   0
Atlanta         48  74  55  82 /   0   0   0   0
Blairsville     45  68  48  77 /   0   0   0   0
Cartersville    45  75  52  83 /   0   0   0   0
Columbus        48  79  53  83 /   0   0   0   0
Gainesville     49  73  52  81 /   0   0   0   0
Macon           48  77  52  83 /   0   0   0   0
Rome            45  76  51  82 /   0   0   0   0
Peachtree City  47  76  52  83 /   0   0   0   0
Vidalia         51  77  54  83 /   0   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...NListemaa
LONG TERM....01
AVIATION...King
Hazardous weather outlook, Apr 11, 10:20 AM EDT, 17 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1020 AM EDT Thu Apr 11 2024

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-121430-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1020 AM EDT Thu Apr 11 2024

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered showers and isolated thunderstorms are expected to
continue across the region Today. Strong Gusty winds will also
continue over the state with gust to 35mph anticipated. See the
wind advisory for more information. Severe weather or flooding are
not expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

Nearby

Wind Advisories in Georgia, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.